Missouri, 2012

Hail and Damaging Winds in Missouri, September 7, 2012

September 7, 2012 · NWS SGF · 49 events in 20 counties and zones

A squall line developed along a strong cold front as it moved east across eastern Kansas. As the line of storm pushed into western Missouri and through the region during the afternoon and evening, portions of the squall line developed bow segments which produced strong winds with reports up to 80mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$133,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A squall line developed along a strong cold front as it moved east across eastern Kansas. As the line of storm pushed into western Missouri and through the region during the afternoon and evening, portions of the squall line developed bow segments which produced strong winds with reports up to 80mph. Numerous reports of wind damage were received as the storms moved through the region. A few reports of quarter sized hail were also received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 7, 9:39 AM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Sep 7, 9:39 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CDT FRI SEP 7 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 1030 AM CDT FRI SEP 7 2012/

A COMPLEX FORECAST SCENARIO CONTINUED TO TAKE SHAPE THIS MORNING
AHEAD OF A POSITIVE TILT UPPER TROUGH THAT STRETCHED ACROSS THE
NORTHERN TIER OF THE U.S. A SURFACE LOW WAS LOCATED OVER NORTH
CENTRAL MISSOURI WITH COLD FRONT EXTENDING TO THE SOUTHWEST ACROSS
SOUTHEASTERN KANSAS INTO NORTH CENTRAL OKLAHOMA. THIS FRONT WILL
PUSH STEADILY SOUTH IN THE WAKE OF THE SURFACE LOW TRACING ACROSS
NORTHERN MISSOURI. THE FRONT WILL REACH THE INTERSTATE 44 CORRIDOR
BY MID AFTERNOON. WILL ALSO BE MONITORING A MINOR SHORTWAVE
TRACKING FROM NORTHEASTERN OKLAHOMA AND ACROSS SOUTHERN MISSOURI
THIS AFTERNOON.

EXPECT CONVECTION TO INITIALLY INCREASE TO OUR WEST BEHIND THE
FRONT AS THE SYNOPTIC SCALE SUPPORT SHIFTS SOUTHWARD AND INTERACTS
WITH THE FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD
DEVELOP WITH TIME BEHIND THE FRONT AS IT PROGRESSES TO THE SOUTH
INTO THE REGION.

SCATTERED THUNDERSTORMS TO NUMEROUS WILL ALSO DEVELOP THIS AFTERNOON
AHEAD OF THE FRONT AND ESPECIALLY IN ADVANCE OF THE MINOR
SHORTWAVE TRACKING TOWARD SOUTH CENTRAL MISSOURI.

AMPLE SURFACE HEATING AHEAD OF THE FRONT WILL RESULT IN MODERATE
INSTABILITY. DEEP LAYER SHEAR WILL INCREASE WITH TIME AS THE UPPER
TROUGH GRADUALLY DIGS TO THE SOUTH. ULTIMATELY THE THE RISK FOR
SEVERE STORMS WILL EXIST AHEAD OF THE FRONT AND PRIMARILY ALONG
AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR.

THE COVERAGE AND TIMING OF RAIN HAS BEEN ADJUSTED IN THE FORECAST.

FOSTER

&&

.DISCUSSION...

GOOD MORNING TO EVERYONE ACROSS EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS.  THE NATIONAL WEATHER SERVICE WILL CLOSELY MONITOR
FOR THE RISK OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL
THE SIZE OF HALF DOLLARS...AND WIND GUSTS UP TO 65 MPH. LETS NOT
FORGET ABOUT CLOUD TO GROUND LIGHTNING...ESPECIALLY WITH ALL THE
FRIDAY NIGHT LIGHTS...AND ANY OTHER OUTDOOR ACTIVITIES THAT WILL BE
TAKING PLACE THIS EVENING.

THESE STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN KANSAS LATE THIS
MORNING...AND MOVE INTO WESTERN MISSOURI BY 2 PM.  THE WINDOW FOR
SEVERE WEATHER APPEARS TO RANGE FROM 2PM TO 7PM.  THE MORE INTENSE
STORMS ARE EXPECTED TO EXIT SOUTH CENTRAL MISSOURI BY 7PM.  PLEASE
NOTE THAT REDEVELOPMENT OF NON-SEVERE SHOWERS AND THUNDERSTORMS IS A
POSSIBILITY AFTER 7PM THIS EVENING BEHIND THE FRONT.

THIS TIMING IS SLIGHTLY FASTER THAN PREVIOUSLY THOUGHT...AS MODELS
HAVE TRENDED TOWARD A FASTER FRONTAL PASSAGE.

REGARDING THIS AFTERNOON'S ENVIRONMENT...POINT FORECAST SOUNDINGS
SUGGEST THAT MIXED LAYER PARCELS WILL HAVE 2000 - 2500 J/KG OF CAPE.
INSTABILITY LEVELS SHOULD BE GREATER OVER THE EASTERN OZARKS. THIS
INSTABILITY IN CONJUNCTION WITH INCREASING DEEP LAYER SHEAR OF
AROUND 30 KNOTS...WILL BE SUFFICIENT FOR A FEW STORMS TO PRODUCE
LARGE HAIL AND DAMAGING WINDS. WE FOLLOWED THE ECMWF OUTPUT FOR MAX
TEMPERATURES TODAY...WITH HIGHS IN THE UPPER 80S AND LOWER 90S.

WE FOLLOWED HPC'S GUIDANCE WITH RAINFALL AMOUNTS...RANGING FROM ONE
HALF OF AN INCH TO AROUND ONE INCH.  THESE AMOUNTS SHOULD BE
WIDESPREAD ACROSS THE REGION.  ALL RAINFALL WILL EXIT THE OZARKS BY
MIDNIGHT TONIGHT.

FANTASTIC WEATHER IS EXPECTED THROUGH THE REST OF THE WEEKEND.
CONDITIONS COULDN'T GET ANY BETTER FOR A LATE SUMMER CAMPING
TRIP...OR MAYBE A ROUND OF GOLF.  OVERNIGHT LOWS SATURDAY AND SUNDAY
WILL FALL INTO THE 50S.  MEANWHILE...AFTERNOON HIGHS ON SATURDAY
WILL ONLY WARM INTO THE 70S...WITH LOWER 80S EXPECTED ON SUNDAY.
HUMIDITY LEVELS WILL BE LOW THROUGH THE WEEKEND...MAKING THE AIR
FEEL GREAT.

THESE FALL LIKE CONDITIONS WILL OCCUR IN RESPONSE TO DEEP NORTHWEST
FLOW EVOLVING ACROSS MUCH OF THE NATIONS MID SECTION.  UPPER LEVEL
RIDGING WILL BECOME MORE ESTABLISHED LATE SUNDAY INTO
MONDAY...FACILITATING A RETURN OF SOUTHERLY BREEZES AT THE SURFACE.

THIS UPPER RIDGING PATTERN IS FAVORABLE FOR A WARMING TREND FROM
SUNDAY THROUGH ALL OF NEXT WEEK.  AS A MATTER OF FACT...IT'S LOOKING
LIKE TEMPERATURES IN THE MIDDLE 90S CAN NOT BE RULED OUT BY NEXT
WEDNESDAY...AS THE ECMWF AND THE GFS SIGNAL THE RETURN OF A
SUMMERTIME HIGH DIRECTED OVER SOUTHERN MISSOURI.

REGARDING PRECIPITATION CHANCES IN THE EXTENDED FORECAST...WE HAVE A
FAIRLY HIGH DEGREE OF CONFIDENCE IN A DRY WEATHER WILL BE THE RULE
FROM SATURDAY THROUGH WEDNESDAY OF NEXT WEEK.

HAVE A GREAT WEEKEND !

CRAMER

&&

.AVIATION...
/ISSUED 645 AM CDT FRI SEP 7 2012/

FOR THE 07/1200Z KSGF/KJLN/KBBG TAFS...THE MAIN CONCERNS WILL BE
WITH A STRONG COLD FRONT PASSING THROUGH THE REGION BETWEEN
07/1800Z AND 08/0000Z. THUNDERSTORMS ARE EXPECTED TO BECOME MORE
WIDESPREAD ALONG THE FRONT AS INSTABILITY INCREASES THIS AFTERNOON. MUCH
OF THE RAINFALL WILL OCCUR NEAR AND BEHIND THE FRONT. AS
TEMPERATURES COOL...POST FRONTAL CEILINGS WILL LOWER INTO AT
LEAST THE MVFR CATEGORY...POSSIBLY BRIEFLY BECOMING IFR. ALSO
EXPECT BRIEF PERIODS OF IFR VISIBILITY IN HEAVIER SHOWERS. GUSTY
NORTH WINDS WILL OCCUR BEHIND THE FRONT...DIMINISHING LATE IN THE
TAF PERIOD.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 7, 2:30 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT FRI SEP 7 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
330 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH
  EAST ACROSS THE OUTLOOK AREA THIS AFTERNOON THROUGH EARLY
  EVENING. THERE IS AN ELEVATED RISK FOR SEVERE STORMS CAPABLE OF
  PRODUCING DAMAGING WINDS TO 70 MPH...LARGE HAIL UP TO THE SIZE
  OF HALF DOLLARS...VERY HEAVY RAINFALL...AND FREQUENT CLOUD TO
  GROUND LIGHTNING.

  THE PRIMARY LINE OF STORMS WILL EXTEND FROM THE LAKE OF THE
  OZARKS TO SPRINGFIELD AND CASSVILLE BY 5 PM...AND FROM NEAR
  VIENNA TO FORT LEONARD WOOD AND GAINESVILLE BY 7 PM.

  THE ELEVATED RISK FOR SEVERE WEATHER WILL PERSIST THROUGH 9 PM
  AS THE STORMS PROGRESS EAST ACROSS THE REMAINDER OF THE
  MISSOURI OZARKS.

  GENERAL SHOWERS AND THUNDERSTORMS WILL CONTINUE BEHIND THE COLD
  FRONT WITH THE RISK OF FREQUENT CLOUD TO GROUND LIGHTNING
  CONTINUING THROUGH MIDNIGHT.

  HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS FAR SOUTH
  CENTRAL MISSOURI AHEAD OF THE STORMS.

  GUSTY NORTH WINDS UP TO 30 MPH WILL FOLLOW THE FRONTAL PASSAGE
  LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE LIKELY ACROSS THE OUTLOOK AREA AHEAD
 OF THE LINE OF THUNDERSTORMS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 7, 2:18 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     XENIA                   38.00N 94.99W
09/07/2012                   BOURBON            KS   LAW ENFORCEMENT

            NUMEROUS TREES...POWER LINES AND POLES REPORTED DOWN.

&&

HATCH
Local storm report, Sep 7, 2:19 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     MAPLETON                38.01N 94.88W
09/07/2012                   BOURBON            KS   LAW ENFORCEMENT

            NUMEROUS TREES...POWERLINES AND POLES REPORTED DOWN.

&&

HATCH
Local storm report, Sep 7, 2:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     REDFIELD                37.84N 94.88W
09/07/2012                   BOURBON            KS   LAW ENFORCEMENT

            NUMEROUS TREES...POWERLINES AND POLES REPORTED DOWN.

&&

HATCH
Local storm report, Sep 7, 2:26 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     GIRARD                  37.51N 94.84W
09/07/2012                   CRAWFORD           KS   LAW ENFORCEMENT

            SEVERAL POWER LINES WERE BLOWN DOWN IN GIRARD. WINDS
            ESTIMATED AT 60 TO 70 MPH. PEA SIZE HAIL ALSO REPORTED.

&&

WISE
Special weather statement, Sep 7, 2:28 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT FRI SEP 7 2012

MOZ096-097-072100-
DOUGLAS MO-HOWELL MO-
328 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS AND NORTHWESTERN
HOWELL COUNTIES UNTIL 400 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EASTERN DOUGLAS COUNTY...OR 13 MILES SOUTH
OF MOUNTAIN GROVE...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3684 9225 3703 9228 3706 9209 3706 9203
      3701 9202 3685 9201
TIME...MOT...LOC 2027Z 260DEG 4KT 3694 9222

COLUCCI
Special weather statement, Sep 7, 2:31 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT FRI SEP 7 2012

MOZ097-105-072100-
HOWELL MO-OZARK MO-
331 PM CDT FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOWELL AND NORTHEASTERN
OZARK COUNTIES UNTIL 400 PM CDT...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF DORA...OR 19 MILES WEST OF WEST
PLAINS...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DORA...POTTERSVILLE AND SILOAM SPRINGS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3663 9220 3680 9223 3679 9210 3685 9209
      3686 9191 3665 9182
TIME...MOT...LOC 2031Z 260DEG 4KT 3669 9220

COLUCCI

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

48 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
September 7, 2:32 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.840, -94.350

A tree fell on a house.

Thunderstorm Wind, Barton

When
September 7, 2:53 PM CST
Where
Barton County, 0.69 mi S of Lamar
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.490, -94.280

Several large trees were reported down in the town of Lamar.

Thunderstorm Wind, Vernon

When
September 7, 2:53 PM CST
Where
Vernon County, 1.29 mi ENE of Nevada
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.840, -94.350

A tree fell on a house.

Thunderstorm Wind, Barton

When
September 7, 2:55 PM CST
Where
Barton County, 0.69 mi S of Lamar
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.490, -94.280

A 65 mph wind gust was estimated.

Hail, Ozark

When
September 7, 2:57 PM CST
Where
Ozark County, 3 mi SW of Tecumseh
Measured
1 in hail
Reported by
Public
Coordinates
36.549, -92.318

Thunderstorm Wind, Oregon

When
September 7, 3:01 PM CST
Where
Oregon County, 0.56 mi E of Thayer
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.520, -91.540

Several trees were down in a road near Thayer.

Thunderstorm Wind, Jasper

When
September 7, 3:04 PM CST
Where
Jasper County, 0.55 mi W of Webb City
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.150, -94.480

Multiple trees were blown down through out the county.

Thunderstorm Wind, Newton

When
September 7, 3:08 PM CST
Where
Newton County, 0.55 mi E of Saginaw
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.020, -94.470

A large tree was snapped.

Thunderstorm Wind, Newton

When
September 7, 3:22 PM CST
Where
Newton County, Neosho
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.870, -94.370

Public estimated wind gusts up to 60 mph.

Thunderstorm Wind, Dade

When
September 7, 3:22 PM CST
Where
Dade County, 0.55 mi E of Dadeville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.480, -93.670

Several small trees were down and power was out.

Thunderstorm Wind, Newton

When
September 7, 3:24 PM CST
Where
Newton County, Neosho
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
36.870, -94.370

A tree fell on a truck.

Thunderstorm Wind, Dade

When
September 7, 3:30 PM CST
Where
Dade County, 1.79 mi ENE of South Greenfield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.390, -93.820

Several trees and power lines were reported down in the area.

Thunderstorm Wind, Newton

When
September 7, 3:30 PM CST
Where
Newton County, Neosho
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.870, -94.370

Power outages were reported through out Newton County. Numerous trees and power poles were down.

Thunderstorm Wind, Greene

When
September 7, 3:30 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.200, -93.290

Winds were estimated up to 70 mph.

Thunderstorm Wind, Newton

When
September 7, 3:33 PM CST
Where
Newton County, 0.88 mi SE of Stark City
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.860, -94.190

Amateur radio relayed a report of 60 mph.

Thunderstorm Wind, Dade

When
September 7, 3:33 PM CST
Where
Dade County, 2.76 mi N of Lockwood
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.420, -93.970

Several power lines were reported down.

Thunderstorm Wind, Greene

When
September 7, 3:35 PM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.410, -93.550

Several trees were down.

Thunderstorm Wind, Greene

When
September 7, 3:35 PM CST
Where
Greene County, 0.88 mi NE of Bois D Arc
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.260, -93.510

Trained weather spotter estimated wind gusts up to 60 mph.

Thunderstorm Wind, Howell

When
September 7, 3:38 PM CST
Where
Howell County, West Plains
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.730, -91.850

A couple power lines were down in West Plains. A roof of a building was also damaged.

Thunderstorm Wind, Greene

When
September 7, 3:40 PM CST
Where
Greene County, 2.3 mi ESE of Sacville
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.390, -93.390

NWS employee estimated wind gusts up to 60 mph.

Thunderstorm Wind, Polk

When
September 7, 3:40 PM CST
Where
Polk County, 0.88 mi SE of Bolivar
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.610, -93.410

Several trees were reported down and power outages.

Thunderstorm Wind, Polk

When
September 7, 3:40 PM CST
Where
Polk County, Morrisville
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
37.480, -93.430

Several trees and power lines were reported down along with minor damage to buildings.

Thunderstorm Wind, Polk

When
September 7, 3:40 PM CST
Where
Polk County, 0.88 mi SE of Bolivar
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.610, -93.410

A communication tower was blown down.

Thunderstorm Wind, Polk

When
September 7, 3:47 PM CST
Where
Polk County, Morrisville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
37.480, -93.430

Numerous trees were down and several roofs were blown off barns.

Thunderstorm Wind, Greene

When
September 7, 3:50 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.200, -93.290

A 70 mph wind gusts was measured at Battlefield and Golden Street.

Thunderstorm Wind, Barry

When
September 7, 3:50 PM CST
Where
Barry County, Purdy
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.820, -93.920

Wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Laclede

When
September 7, 3:52 PM CST
Where
Laclede County, 2.73 mi W of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.680, -92.720

At Highway KK and Finch Street, a large tree was blown down onto a home.

Thunderstorm Wind, Greene

When
September 7, 3:53 PM CST
Where
Greene County, 0.55 mi W of Pleasant Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.300, -93.290

A tree was down across Farm Road 145 and Farm Road 92.

Thunderstorm Wind, Christian

When
September 7, 3:55 PM CST
Where
Christian County, 0.55 mi E of Clever
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.030, -93.470

A 60 mph wind gust was measured at Clever High School.

Thunderstorm Wind, Greene

When
September 7, 3:58 PM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.410, -93.550

Several power lines were down.

Thunderstorm Wind, Greene

When
September 7, 3:59 PM CST
Where
Greene County, 2.82 mi NNE of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.240, -93.290

A large tree reported down on Highway H.

Thunderstorm Wind, Webster

When
September 7, 4:00 PM CST
Where
Webster County, 0.55 mi W of Marshfield Bcknr Arp
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.380, -92.960

A church suffered damage from a fallen tree.

Thunderstorm Wind, Dallas

When
September 7, 4:00 PM CST
Where
Dallas County, 0.69 mi N of March
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.530, -93.080

There was roof damage to a small outbuilding.

Thunderstorm Wind, Webster

When
September 7, 4:01 PM CST
Where
Webster County, 1.38 mi N of Marshfield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.350, -92.920

A large tree was reported down.

Thunderstorm Wind, Webster

When
September 7, 4:06 PM CST
Where
Webster County, 3.08 mi ESE of Marshfield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.310, -92.870

Near Highway E and Route 38, a barn roof was blown off.

Thunderstorm Wind, Greene

When
September 7, 4:08 PM CST
Where
Greene County, Fair Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.380, -93.150

Several trees were reported down.

Thunderstorm Wind, Webster

When
September 7, 4:14 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Several power lines were down and small trees damaged.

Thunderstorm Wind, Lawrence

When
September 7, 4:19 PM CST
Where
Lawrence County, Pierce City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.950, -94.000

Several large tree limbs were blown down.

Thunderstorm Wind, Laclede

When
September 7, 4:24 PM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.680, -92.660

A tree fell on a house.

Thunderstorm Wind, Webster

When
September 7, 4:26 PM CST
Where
Webster County, 0.88 mi NW of Marshfield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.340, -92.930

Several trees and power lines were blown down. Seven tents at a farmers market were blown down.

Thunderstorm Wind, Taney

When
September 7, 4:30 PM CST
Where
Taney County, Hollister
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.620, -93.220

Several power lines in Hollister and Bull Creek Village were blown down.

Thunderstorm Wind, Stone

When
September 7, 4:30 PM CST
Where
Stone County, 3.32 mi W of Reeds Spg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.750, -93.440

Two large trees were down and blocking Highway 413 between Galena and Reeds Springs.

Thunderstorm Wind, Webster

When
September 7, 4:30 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Several trees and power lines were down.

Thunderstorm Wind, Greene

When
September 7, 4:30 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.200, -93.290

Large tree limbs were blown down on campus at Missouri State University.

Thunderstorm Wind, Laclede

When
September 7, 4:34 PM CST
Where
Laclede County, 2.64 mi NW of Russ
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.610, -92.630

Winds were strong enough to move a pick up truck off the road.

Thunderstorm Wind, Webster

When
September 7, 4:42 PM CST
Where
Webster County, 0.55 mi E of Seymour
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.150, -92.770

Several large limbs were blown down. Wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Texas

When
September 7, 5:09 PM CST
Where
Texas County, 0.55 mi E of Houston
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.330, -91.960

Wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Dent

When
September 7, 5:10 PM CST
Where
Dent County, 0.55 mi E of Lenox
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.650, -91.760

A few trees and limbs were down.

Thunderstorm Wind, Oregon

When
September 7, 6:01 PM CST
Where
Oregon County, 1.38 mi N of Alton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.720, -91.400

A mobile home was blown off its foundation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405005, 404963, 404965, 404964, 398218, 405004, 404966, 404979, 404984, 404999, 404967, 404974, 404993, 407123, 404969, 404970, 404998, 405007, 405002, 404968, 404978, 404980, 405006, 405000, 404975, 405001, 404997, 404972, 404971, 404981, 404976, 404995, 405008, 404973, 404996, 404977, 404982, 404983, 404985, 404986, and more.